MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "catheter was crushed".A new kit was used to finish the procedure.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported "catheter was crushed".A new kit was used to finsih the procedure.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, single-lumen arterial catheter and the product lidstock for analysis.Signs of use in the form of biological material were observed on and within the catheter.However, additional information from the customer suggests the damage to the catheter was observed prior to use.Visual analysis revealed the distal end of the catheter appeared crushed and bent.The damage on the catheter appears consistent with a pinching/crushing force on the catheter body.The damage on the catheter measured 25 mm - 64 mm from the distal tip.The catheter body length measured 5 31/32", which is within the specification limits of 5 13/16"-6 3/16" per catheter product drawing.The outer diameter of the catheter body measured 0.058", which is within the specification limits of 0.055"-0.059" per catheter extrusion product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Indwelling catheter should be routinely inspected for desired patency, security of dressing, and possible migration." a lab inventory 0.025" guide wire (measured 0.024") was advanced through the returned catheter.Resistance was met at the locations of damage; however, the guide wire was able to advance through the undamaged portions of the catheter with little to no resistance.A lab inventory syringe filled with water was used to flush the catheter.No signs of leakages or blockages were observed.Manufacturing was contacted as a part of this complaint investigation.They confirmed the packaging configuration of finished good ask-04018-upm includes cavities in the tray to hold each component and a seal that would hold all components in place.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user , "some disinfectants used at catheter insertion site contains solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.Precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the customer report of a damaged catheter was confirmed through complaint investigation of the returned sample.The distal end of the catheter appeared crushed and bent.The damage on the catheter appears consistent with a pinching/crushing force on the catheter body.Despite this, the catheter met all relevant dimensional requirements.A device history record review was performed, and no relevant findings were identified.Due to the discrepancy between the customer report (damage observed prior to use) and the sample received (evidence of use), the probable cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20459560
Report Number9680794-2024-01026
Device Sequence Number8855743
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)231029(17)260228(10)33F23K0747(21)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F23K0747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown